Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Staph infection in the spine. Took cortizone shot. High creatinine levels. Kidney damage? Have cirrhosis from hepatitis C

my husband got a shot of cortizone in his lower back about Dec. 21, 2012. On the 28th they did an MRI & discoveed infection in the spine ( staph) . He spent a week in the hospital & they put him on vancomycin & sent him home with a pic line in his arm & home health nurse visitation. His doage was 17.5 something? twice a day. After a week his blood work came back with a way too high trough level.They stopped the antibiotic on Jan. 21,2013. They took blood the other day & said the creatine level was still too high to start back. Should we be worried about permanent kidnet damage. He also has chirosis from Hep C .
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Kidney damage will be assessed by the Value of Serum Creatinine.Dialysis is advocated if Serum Creatinine levels are too high.But,it will be decided by Nephrologist.
Regarding Staph infection,you can shift to another Antibiotic like Clindamycin which does not affect the kidney.
Please consult your treating doctor and discuss regarding alternative antibiotic as infection may also aggravate kidney damage.
Wish him speedy recovery
Answered: Tue, 5 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor